Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 11, NWS Grand Rapids, MI

December 2, 200723 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Dec 2, 2007, 3:06 PM EST for 23 counties in Michigan. It took effect at Dec 2, 2007, 7:00 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2007, 3:06 PM EST (20:06 UTC)
In effect from
Dec 2, 2007, 7:00 PM EST
Expired
Dec 3, 2007, 10:39 AM EST
In force
16 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 439 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
439 m²/s²
0-3 km storm-relative helicity
532 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 022006
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
306 PM EST SUN DEC 2 2007

...DENSE FOG THIS EVENING FOLLOWED BY WINDY CONDITIONS...

.A COLD FRONT WILL SWEEP THROUGH THE AREA THIS EVENING...WITH
WINDY CONDITIONS DEVELOPING FOR THE LAKE MICHIGAN SHORELINE
COUNTIES. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 45
TO 50 MPH CAN BE EXPECTED TONIGHT AND TOMORROW MORNING. BEFORE THE
WINDS COME UP THIS EVENING HOWEVER...THE LIGHT WINDS AND MELTING
SNOW AND ICE ARE PROVIDING IDEAL CONDITIONS FOR DENSE FOG.
VISIBILITIES OF A QUARTER MILE AND EVEN NEAR ZERO AT TIMES CAN BE
EXPECTED ALONG AND EAST OF HIGHWAY 131 THIS EVENING. THE FOG
SHOULD LIFT FAIRLY QUICK AFTER 900 PM TO 1000 PM.

MIZ038>040-044>046-051-052-057>059-065>067-072>074-030300-
/O.NEW.KGRR.FG.Y.0006.071202T2006Z-071203T0300Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...
BATTLE CREEK...JACKSON
306 PM EST SUN DEC 2 2007

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

LIGHT WINDS LATE THIS AFTERNOON AND EARLY EVENING WILL PROVIDE
IDEAL CONDITIONS FOR DENSE FOG. EXPECT VISIBILITIES TO DIP TO NEAR
ZERO AT TIMES.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW
DOWN AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

MIZ037-043-050-056-064-071-030415-
/O.NEW.KGRR.WI.Y.0011.071203T0000Z-071203T1600Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
306 PM EST SUN DEC 2 2007

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST
MONDAY. 

WINDS ARE EXPECTED TO INCREASE RATHER QUICKLY THIS EVENING OUT OF
THE WEST AND NORTHWEST. BY MIDNIGHT...WESTERLY WINDS OF 20 TO 30
MPH WITH GUSTS TOWARD 50 MPH CAN BE EXPECTED. THE STRONG WINDS ARE
EXPECTED TO CONTINUE THROUGH THE NIGHT AND INTO MONDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND COULD REACH 30 MPH WITH
GUSTS OVER 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$


DUKE
5 follow-up statements
000 
WWUS73 KGRR 022348
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
648 PM EST SUN DEC 2 2007

...WINDY CONDITIONS WILL DEVELOP LATE TONIGHT...

.A COLD FRONT WILL SWEEP THROUGH THE AREA THIS EVENING...WITH
WINDY CONDITIONS DEVELOPING FOR THE LAKE MICHIGAN SHORELINE
COUNTIES. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF
45 TO 50 MPH CAN BE EXPECTED TONIGHT AND TOMORROW MORNING. 

MIZ038>040-044>046-051-052-057>059-065>067-072>074-030100-
/O.CAN.KGRR.FG.Y.0006.000000T0000Z-071203T0300Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...
BATTLE CREEK...JACKSON
648 PM EST SUN DEC 2 2007

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
DENSE FOG ADVISORY. 

VISIBILITIES WILL CONTINUE TO IMPROVE GRADUALLY DURING THE EARLY
TO MID EVENING HOURS AS WEST NORTHWEST WINDS BEHIND THE COLD FRONT
ADVECT DRIER AIR INTO OUR AREA.

$$

MIZ037-043-050-056-064-071-030800-
/O.CON.KGRR.WI.Y.0011.071203T0000Z-071203T1600Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
648 PM EST SUN DEC 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY. 

WINDS ARE EXPECTED TO INCREASE RATHER QUICKLY THIS EVENING OUT OF
THE WEST AND NORTHWEST. BY MIDNIGHT...WESTERLY WINDS OF 20 TO
30 MPH WITH GUSTS TOWARD 50 MPH CAN BE EXPECTED. THE STRONG WINDS
ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AND INTO MONDAY
MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND COULD REACH 30 MPH WITH
GUSTS OVER 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LAURENS
000 
WWUS73 KGRR 030321
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1021 PM EST SUN DEC 2 2007

...WINDY CONDITIONS HAVE DEVELOPED...

.WINDY CONDITIONS HAVE DEVELOPED ALONG THE LAKESHORE IN THE WAKE
OF A COLD FRONT. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS OF 45 TO 50 MPH CAN BE EXPECTED TONIGHT AND TOMORROW
MORNING.

MIZ037-043-050-056-064-071-031130-
/O.CON.KGRR.WI.Y.0011.000000T0000Z-071203T1600Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
1021 PM EST SUN DEC 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY. 

WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TOWARD 50 MPH WILL
CONTINUE OVERNIGHT AND MONDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND COULD REACH 30 MPH WITH
GUSTS OVER 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
 ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGRR 030421
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1121 PM EST SUN DEC 2 2007

...WINDY CONDITIONS HAVE DEVELOPED...

.WINDY CONDITIONS HAVE DEVELOPED ALONG THE LAKESHORE IN THE WAKE
OF A COLD FRONT. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS OF 45 TO 50 MPH CAN BE EXPECTED TONIGHT AND TOMORROW
MORNING.

MIZ038>040-044>046-051-052-057>059-065>067-072>074-031230-
/O.EXA.KGRR.WI.Y.0011.000000T0000Z-071203T1600Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...
BATTLE CREEK...JACKSON
1121 PM EST SUN DEC 2 2007

...WIND ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST MONDAY. 

WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 50 MPH WILL
CONTINUE OVERNIGHT AND MONDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND COULD REACH 30 MPH WITH
GUSTS OVER 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ037-043-050-056-064-071-031230-
/O.CON.KGRR.WI.Y.0011.000000T0000Z-071203T1600Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
1121 PM EST SUN DEC 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY. 

WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 50 MPH WILL
CONTINUE OVERNIGHT AND MONDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND COULD REACH 30 MPH WITH
GUSTS OVER 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000
WWUS73 KGRR 030901
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
401 AM EST MON DEC 3 2007

...WIND ADVISORY IN EFFECT...

.WINDS GUSTING TO 45 MPH WILL BE POSSIBLE THIS MORNING BEFORE
DIMINISHING THIS AFTERNOON.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-031600-
/O.CON.KGRR.WI.Y.0011.000000T0000Z-071203T1600Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
401 AM EST MON DEC 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH WILL
CONTINUE THIS MORNING BEFORE DIMINISHING THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WIND COULD REACH 30 MPH WITH
GUSTS OVER 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
   ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGRR 031539
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1039 AM EST MON DEC 3 2007

...WIND ADVISORY CANCELLED...

.AS THE STRONG AREA OF LOW PRESSURE CONTINUES TO PULL AWAY FROM
THE GREAT LAKES TO THE EAST TODAY...THE WINDS WILL GRADUALLY
DIMINISH THIS AFTERNOON AND EVENING. IT WILL REMAIN BLUSTERY
TODAY...BUT WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND
THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-031645-
/O.CAN.KGRR.WI.Y.0011.000000T0000Z-071203T1600Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1039 AM EST MON DEC 3 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

IT WILL REMAIN BLUSTERY TODAY WITH NORTHWEST WINDS OF 15 TO 25 MPH
AND A FEW GUSTS ABOVE 30 MPH. WINDS WILL GRADUALLY SUBSIDE THIS
AFTERNOON AND EVENING. WITH WINDS ALREADY BELOW WIND ADVISORY
CRITERIA THOUGH THE WIND ADVISORY HAS BEEN CANCELLED.

$$

DUKE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Dec 2, 1:55 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Dec 2, 1:55 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
155 PM EST SUN DEC 2 2007

LATEST UPDATE...SHORT TERM...

.SYNOPSIS...(446 AM EST SUN DEC 2 2007)
LOW PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES TODAY AND
DRAG A COLD FRONT ACROSS LOWER MICHIGAN THIS AFTERNOON.  UNTIL THIS
OCCURS WE WILL EXPERIENCE WARMER SOUTHERLY BREEZES WHICH WILL PUSH
TEMPERATURES TOWARD THE 40 DEGREE MARK.  OCCASIONAL LIGHT RAIN WILL
ACCOMPANY THE FRONT.  COLDER AIR WILL RETURN THIS EVENING AND THE
PRECIPITATION WILL SWITCH OVER TO SNOW.  SOME LIGHT ACCUMULATIONS
WILL BE POSSIBLE OVERNIGHT AND INTO MONDAY AS SOME LAKE EFFECT SNOW
SHOWERS ARE GENERATED IN THE COLDER AIR.  THE NEXT SYSTEM TO AFFECT
THE AREA WILL BE A CLIPPER MOVING TOWARD THE REGION TUESDAY
AFTERNOON.  THIS SYSTEM WILL ALSO BRING SOME LIGHT SNOW TO LOWER
MICHIGAN.
&&

.SHORT TERM...(155 PM EST SUN DEC 2 2007)
SENT A QUICK AFTERNOON UPDATE TO ADD THE MENTION OF AN ISOLATED
THUNDERSTORM. COLD FRONT SWEEPING THROUGH COMBINED WITH LIFT
ASSOCIATED WITH THE MID LEVEL TROUGH AND UPPER JET STREAK IS ENOUGH
TO SPARK SOME CONVECTION. MODELS ARE HINTING AS SOME ELEVATED
INSTABILITY SLIDING THROUGH. IN ADDITION ADDED SOME FOG WORDING AS
THE MELTING SNOW/ICE COMBINED WITH LIGHT WINDS JUST AHEAD OF THE
SURFACE FRONT ARE PROVIDING A GOOD SET UP FOR FOG. SOME VSBY/S BELOW
A MILE UP NORTH. ONCE THE FRONT SLIDES EAST LATER THIS EVENING...THE
FOG AND THUNDER THREAT SHOULD END.

&&

.LONG TERM...(1220 PM EST SUN DEC 2 2007)
WE WILL KEEP LOW CHC POPS GOING FOR LIGHT SNOW FOR NOW FOR WEDNESDAY
WITH THE CLIPPER SYSTEM TRACKING SOUTHEAST THROUGH THE LWR OH VALLEY
REGION. HOWEVER I FEEL THE BETTER CHANCE FOR SNOW WITH THAT SYSTEM
WILL BE SOUTH OF OUR AREA ACROSS IL/IN IN CLOSER PROXIMITY TO THAT
SYSTEM. A FEW LAKE EFFECT SNOW SHOWERS ARE POSSIBLE THURSDAY WITH
850 MB TEMPS SUFFICIENTLY COLD FOR LES.

ECMWF GUIDANCE LOOKS CONSIDERABLY MILDER LATE THIS WEEK BUT HAVE
OPTED TO GO WITH THE GFS WHICH ALSO PRESERVES CONTINUITY WITH OUR
PREVIOUS EXTENDED RANGE FCST. IN GOING WITH THE GFS AS MODEL OF
CHOICE IT APPEARS THAT A WEAK LOW PRESSURE SYSTEM TRACKING ENE
THROUGH THE LWR OH VALLEY WILL BRING ANOTHER CHC OF LIGHT PCPN
FRIDAY. TEMPS WILL MODERATE THIS WEEKEND.

&&

.AVIATION...(1220 PM EST SUN DEC 2 2007)
LOW CIGS/VISBYS THIS AFTN DUE TO LIGHT FOG AND SCATTERED SHOWERS.
RAIN SHOWERS WILL BECOME MIXED WITH THEN QUICKLY CHANGE OVER TO
SCATTERED SNOW SHOWERS THIS EVENING AS WINDS VEER TO THE WNW AND
INCREASE WHICH WILL ADVECT COLDER AIR BACK IN. THE BEST CHC FOR SNOW
SHOWERS WILL COME THROUGH THE EVENING INTO THE EARLY MORNING HOURS.
COVERAGE OF SNOW SHOWERS SHOULD DECREASE TOWARD DAYBREAK MONDAY DUE
TO SHALLOW LOW LEVEL MOISTURE WHICH WILL NOT EXTEND UP INTO THE DGZ.
ACTUALLY I WOULD NOT EXPECT MUCH MORE THAN LIGHT SNOW SHOWERS AND
FLURRIES MONDAY.

&&

.MARINE...(446 AM EST SUN DEC 2 2007)
WILL HOIST A GALE WARNING FOR INCREASING WINDS THIS EVENING.  STRONG
MIXING IN THE COLD ADVECT PATTERN AND A DEEPENING LOW PRESSURE ALL
SPELL FOR GALE FORCE WINDS.  EXPECT WE WILL SEE SOME WINDS EXCEED 40
KNOTS.  WILL EXTEND THE GALES THROUGH MONDAY.  THE PRESSURE GRADIENT
FINALLY RELAXES MONDAY NIGHT AND WINDS SHOULD BEGIN TO DIMINISH.
&&

.HYDROLOGY...(446 AM EST SUN DEC 2 2007)
PCPN SHOULD BE ON THE LIGHTER SIDE TODAY...ALTHOUGH A BURST OF
HEAVIER RAIN MAY OCCUR ACROSS THE SOUTHERN CWA LATE THIS AFTERNOON
AND EVENING.  THE PCPN WILL CHANGE TO SNOW TOWARD MID EVENING.  WITH
THE RELATIVELY LIGHT QPF NO HYDRO CONCERNS ARE ANTICIPATED.
&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI....NONE.
LM...GALE WARNING ENTIRE NEARSHORE TONIGHT AND MONDAY.

&&

SYNOPSIS:   JK
SHORT TERM: DUKE
LONG TERM:  LAURENS
AVIATION:   LAURENS
MARINE:     JK
HYDROLOGY:  JK
Hazardous weather outlook, Dec 2, 3:00 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
300 PM EST SUN DEC 2 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-031045-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
300 PM EST SUN DEC 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOG WILL CONTINUE TO DEVELOP AND BECOME DENSE FROM MID TO LATE THIS
AFTERNOON. SNOW WILL REDEVELOP TONIGHT AS TEMPERATURES DROP BACK
BELOW FREEZING AND ROADS COULD BECOME SLIPPERY OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW SHOWERS ARE EXPECTED ON AND OFF FOR MUCH OF THIS WEEK AS COLD
AIR MOVES OVER LAKE MICHIGAN. THE BEST CHANCE FOR SNOW IMPACTING
TRAVEL WILL BE WEDNESDAY MORNING AS LOW PRESSURE MOVES THROUGH AND
SOME ACCUMULATING SNOW IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-031045-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
300 PM EST SUN DEC 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WAVES OVER 4 FEET WILL POSE A HAZARD TO SMALL CRAFT TODAY. WINDS
OF 30 TO 40 KNOTS WILL CREATE HAZARDOUS CONDITIONS TO ALL CRAFT ON
LAKE MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS UP TO 40 KNOTS AND WAVES OVER 10 FEET WILL POSE A HAZARD TO
CRAFT ON LAKE MICHIGAN ON MONDAY. WIND AND WAVES WILL CONTINUE TO
POSE A HAZARD TO SMALL CRAFT MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LAURENS

In the hours before

Local storm report, Dec 2, 10:18 AM EST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1018 AM EST SUN DEC 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     FREEZING RAIN    ST. JOHNS               43.00N 84.56W
12/02/2007  E0.40 INCH       CLINTON            MI   COUNTY OFFICIAL

            1 1/2 TO 2 INCHES OF SNOW

&&

IOD
Local storm report, Dec 2, 10:19 AM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1019 AM EST SUN DEC 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     SNOW             HARRISON                44.02N 84.80W
12/02/2007  E6.0 INCH        CLARE              MI   LAW ENFORCEMENT

            TWO TENTHS OF AN INCH OF ICE IN ADDITION TO THE SNOW.

&&

DUKE
Local storm report, Dec 2, 10:26 AM EST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1026 AM EST SUN DEC 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     SNOW             MOUNT PLEASANT          43.61N 84.75W
12/02/2007  E4.0 INCH        ISABELLA           MI   LAW ENFORCEMENT

            ABOUT AN 1/8TH OF AN INCH ICE. SNOW WAS REPORTED AS 3 TO
            5 INCHES ACROSS ISABELLA COUNTY.

&&

DUKE
Local storm report, Dec 2, 10:28 AM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1028 AM EST SUN DEC 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     FREEZING RAIN    WHITE CLOUD             43.55N 85.77W
12/02/2007  E0.25 INCH       NEWAYGO            MI   LAW ENFORCEMENT

            2 INCHES OF SNOW AS WELL.

&&

DUKE
Local storm report, Dec 2, 10:33 AM EST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1033 AM EST SUN DEC 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FREEZING RAIN    JACKSON                 42.24N 84.40W
12/02/2007  E0.10 INCH       JACKSON            MI   LAW ENFORCEMENT

            SEVEN TENTHS OF AN INCH OF SNOW AND SLEET FOLLOWED BY A
            TENTH OF AN INCH OF FREEZING RAIN

&&

JLAURENS
Local storm report, Dec 2, 10:40 AM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1040 AM EST SUN DEC 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     FREEZING RAIN    3 E GRAND JUNCTION      42.40N 86.01W
12/02/2007  E0.38 INCH       VAN BUREN          MI   TRAINED SPOTTER

            3/8 INCH ICE ACCUMULATION. INTERMITENT FLICKERING OF
            LIGHTS

1202 AM     SNOW             ST. JOHNS               43.00N 84.56W
12/02/2007  M1.2 INCH        CLINTON            MI   TRAINED SPOTTER

1208 AM     SNOW             2 SW SHELBY             43.58N 86.40W
12/02/2007  M3.5 INCH        OCEANA             MI   TRAINED SPOTTER

            SLEET AND FREEZING RAIN ONGOING

1211 AM     FREEZING RAIN    3 W LANSING             42.71N 84.61W
12/02/2007  M0.20 INCH       EATON              MI   BROADCAST MEDIA

1252 AM     FREEZING RAIN    3 SE ROCKFORD           43.10N 85.51W
12/02/2007  E0.25 INCH       KENT               MI   BROADCAST MEDIA

0645 AM     SNOW             BRECKENRIDGE            43.41N 84.48W
12/02/2007  M2.5 INCH        GRATIOT            MI   TRAINED SPOTTER

            0.3 INCHES OF ICING FROM FREEZING RAIN.

0700 AM     FREEZING RAIN    GRAND RAPIDS            42.96N 85.66W
12/02/2007  M0.20 INCH       KENT               MI   OFFICIAL NWS OBS

0702 AM     SNOW             DE WITT                 42.84N 84.58W
12/02/2007  M0.5 INCH        CLINTON            MI   TRAINED SPOTTER

            0.2 INCHES OF ICING FROM FREEZING RAIN.

0820 AM     SNOW             MOUNT PLEASANT          43.61N 84.75W
12/02/2007  M4.2 INCH        ISABELLA           MI   PUBLIC

            COATING OF ICE ON TOP OF THE SNOW.

0900 AM     SNOW             3 N JACKSON             42.29N 84.40W
12/02/2007  E0.7 INCH        JACKSON            MI   PUBLIC

0930 AM     FREEZING RAIN    3 SE LYONS              42.95N 84.90W
12/02/2007  E0.25 INCH       IONIA              MI   LAW ENFORCEMENT

            1.0 INCHES OF SNOW ALONG WITH THE FREEZING RAIN.

0930 AM     SNOW             PENTWATER               43.78N 86.43W
12/02/2007  E3.0 INCH        OCEANA             MI   LAW ENFORCEMENT

            TENTH OF AN INCH OF ICE ESTIMATED ON TOP OF THE SNOW.

0935 AM     FREEZING RAIN    MUSKEGON                43.23N 86.26W
12/02/2007  E0.20 INCH       MUSKEGON           MI   COUNTY OFFICIAL

            NOT MUCH SNOW

0937 AM     FREEZING RAIN    CHARLOTTE               42.56N 84.83W
12/02/2007  E0.25 INCH       EATON              MI   COUNTY OFFICIAL

            AN INCH OF SNOW FOLLOWED BY A HALF AN INCH OF SLEET AND A
            QUARTER OF AN INCH OF FREEZING RAIN

0937 AM     FREEZING RAIN    LANSING                 42.71N 84.55W
12/02/2007  E0.25 INCH       INGHAM             MI   LAW ENFORCEMENT

            ONE INCH OF SNOW FOLLOWED BY A HALF AN INCH OF SLEET AND
            A QUARTER OF AN INCH OF FREEZING RAIN

0937 AM     FREEZING RAIN    MIDDLEVILLE             42.71N 85.47W
12/02/2007  E0.10 INCH       BARRY              MI   NWS EMPLOYEE

            0.3 INCHES OF SNOW FOLLOWED BY AN INCH OF SLEET AND A
            TENTH OF AN INCH OF FREEZING RAIN

0937 AM     FREEZING RAIN    ALLEGAN                 42.53N 85.85W
12/02/2007  E0.10 INCH       ALLEGAN            MI   COUNTY OFFICIAL

            TRACE OF SNOW FOLLOWED BY AN INCH OF SLEET AND A TENTH OF
            AN INCH OF FREEZING RAIN

0942 AM     FREEZING RAIN    GRAND HAVEN             43.06N 86.22W
12/02/2007  E0.30 INCH       OTTAWA             MI   COUNTY OFFICIAL

            1 INCH OF SNOW

0950 AM     SNOW             BALDWIN                 43.90N 85.85W
12/02/2007  E4.0 INCH        LAKE               MI   LAW ENFORCEMENT

            SOME FREEZING RAIN AS WELL.

0950 AM     SNOW             IRONS                   44.14N 85.92W
12/02/2007  E6.0 INCH        LAKE               MI   LAW ENFORCEMENT

            SOME FREEZING RAIN AS WELL.

0955 AM     FREEZING RAIN    CEDAR SPRINGS           43.22N 85.55W
12/02/2007  E0.40 INCH       KENT               MI   COUNTY OFFICIAL

1000 AM     FREEZING RAIN    IONIA                   42.99N 85.06W
12/02/2007  E0.25 INCH       IONIA              MI   LAW ENFORCEMENT

            1 INCH OF SNOW

1005 AM     FREEZING RAIN    STANTON                 43.29N 85.08W
12/02/2007  E0.25 INCH       MONTCALM           MI   COUNTY OFFICIAL

            1 TO 2 INCHES OF SNOW

1005 AM     FREEZING RAIN    2 WNW BLOOMINGDALE      42.39N 85.99W
12/02/2007  E0.38 INCH       VAN BUREN          MI   TRAINED SPOTTER

            AN INCH OF SNOW FOLLOWED BY THREE EIGHTHS OF AN INCH OF
            FREEZING RAIN AND SLEET

1005 AM     FREEZING RAIN    KALAMAZOO               42.27N 85.59W
12/02/2007  E0.50 INCH       KALAMAZOO          MI   LAW ENFORCEMENT

            AN INCH OF SNOW FOLLOWED BY AN INCH TO INCH AND A HALF OF
            SLEET AND A HALF AN INCH OF FREEZING RAIN AT WESTERN
            MICHIGAN UNIVERSITY IN KALAMAZOO

1005 AM     FREEZING RAIN    BATTLE CREEK            42.30N 85.23W
12/02/2007  E0.25 INCH       CALHOUN            MI   LAW ENFORCEMENT

            A HALF AN INCH OF SNOW AND SLEET FOLLOWED BY A QUARTER OF
            AN INCH OF FREEZING RAIN

1005 AM     FREEZING RAIN    JACKSON                 42.24N 84.40W
12/02/2007  E0.10 INCH       JACKSON            MI   LAW ENFORCEMENT

            SEVEN TENTHS OF AN INCH OF SNOW AND SLEET FOLLOWED BY A
            TENTH OF AN INCH OF FREEZING RAIN

1006 AM     SNOW             BIG RAPIDS              43.70N 85.49W
12/02/2007  E5.0 INCH        MECOSTA            MI   LAW ENFORCEMENT

            COATING OF ICE ON TOP OF THE SNOW.

1006 AM     SNOW             REED CITY               43.87N 85.51W
12/02/2007  E5.0 INCH        OSCEOLA            MI   LAW ENFORCEMENT

            1/8 OF AN INCH OF ICE ON TOP OF THE SNOW.

1010 AM     FREEZING RAIN    ALMA                    43.38N 84.65W
12/02/2007  E0.25 INCH       GRATIOT            MI   COUNTY OFFICIAL

            2 TO 3 INCHES OF SNOW

1014 AM     SNOW             TUSTIN                  44.10N 85.46W
12/02/2007  E7.0 INCH        OSCEOLA            MI   BROADCAST MEDIA

            TENTH OF AN INCH OF ICE ON TOP OF THE SNOW. REPORT FROM
            TV 9/10.

1016 AM     FREEZING RAIN    ST. JOHNS               43.00N 84.56W
12/02/2007  E0.40 INCH       CLINTON            MI   COUNTY OFFICIAL

            1 1/2 TO 2 INCHES OF SNOW

1018 AM     SNOW             HARRISON                44.02N 84.80W
12/02/2007  E6.0 INCH        CLARE              MI   LAW ENFORCEMENT

            TWO TENTHS OF AN INCH OF ICE IN ADDITION TO THE SNOW.

1020 AM     SNOW             MOUNT PLEASANT          43.61N 84.75W
12/02/2007  E4.0 INCH        ISABELLA           MI   LAW ENFORCEMENT

            ABOUT AN 1/8TH OF AN INCH ICE. SNOW WAS REPORTED AS 3 TO
            5 INCHES ACROSS ISABELLA COUNTY.

1025 AM     FREEZING RAIN    WHITE CLOUD             43.55N 85.77W
12/02/2007  E0.25 INCH       NEWAYGO            MI   LAW ENFORCEMENT

            2 INCHES OF SNOW AS WELL.

&&

IOD

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 3:06 PM ESTDense Fog AdvisoryGRRBarry, Calhoun, Clare, Clinton, Eaton, Gratiot and 11 more4 hr

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.